Hail, Montgomery
- When
- September 28, 4:15 PM CST
- Where
- Montgomery County, 1 mi NW of Mt Meigs
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.383, -86.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 28, 1:40 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT THU SEP 28 2006 .DISCUSSION... UPPER TROUGH CONTINUES TO DIG SOUTHWARD AND WILL PUSH A COLD FRONT THROUGH THE AREA LATER TONIGHT. WINDS ARE PRETTY GUSTY JUST AHEAD AND BEHIND THE FRONT AND LAKE WIND ADVISORY WILL CONTINUE THROUGH 600 PM. SCATTERED SHOWERS AND A FEW THUNDERSTORMS UPSTREAM WILL DIMINISH OVERNIGHT BUT WILL NEED TO LEAVE A SLIGHT CHANCE IN FOR THE EASTERN HALF THROUGH MIDNIGHT...THEN CLEARING WITH SUNNY SKIES AND COOL AUTUMN TEMPERATURES FOR FRIDAY. CHILLY FRIDAY NIGHT...ESPECIALLY IN THE EASTERN VALLEYS WHERE UPPER 30S ARE EXPECTED. MODERATING TEMPERATURES THROUGH THE WEEKEND WITH ANOTHER FRONT PASSING THROUGH ON SUNDAY. NO PRECIPITATION EXPECTED WITH THIS SYSTEM. AN UPPER RIDGE WILL PARK ITSELF OVER THE SOUTHERN U.S. BY TUESDAY AND LASTING THROUGH AT LEAST THURSDAY. THIS WILL KEEP ANY DEVELOPING STORM TRACKS WELL TO OUR NORTH WITH WARM DAYS AND PLEASANT NIGHTS FOR NEXT WEEK. && .AVIATION... DISCUSSION FOR 18Z TAFS. VERY FEW AVIATION CONCERNS EXPECTED OVER THE NEXT 24 HOURS. PRECIPITATION COVERAGE HAS BEEN FAR FROM SPECTACULAR SO FAR TODAY...AND NOT EXPECTING TOO MUCH ADDITIONAL ACTIVITY THIS AFTERNOON. ELECTED TO RETAIN VICINITY TS AT BIRMINGHAM AND ANNISTON...BUT DOWNGRADED TO JUST A CB GROUP AT CALERA. ALL OTHER AIRPORTS SHOULD BE UNAFFECTED BY PRECIPITATION. NORTHERLY FLOW BEHIND A COLD FRONT WILL SETUP ACROSS CENTRAL ALABAMA BEFORE MIDNIGHT...WITH WINDS REMAINING AROUND 5KT MOST OF THE NIGHT...THUS FOG SHOULD NOT BE A PROBLEM. EXPECTING CLEAR SKIES TOMORROW...WITH NORTHERLY WINDS AROUND 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 44 73 43 79 / 20 0 0 0 ANNISTON 48 73 41 76 / 20 0 0 0 BIRMINGHAM 49 73 46 78 / 20 0 0 0 TUSCALOOSA 49 75 44 82 / 0 0 0 0 CALERA 50 74 47 79 / 20 0 0 0 AUBURN 51 74 49 76 / 20 0 0 0 MONTGOMERY 53 77 45 81 / 20 0 0 0 TROY 52 77 43 80 / 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT FOR THE ENTIRE AREA UNTIL 6 PM CDT.. && 88/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CDT THU SEP 28 2006 ALZ011>015-017>050-291830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 150 PM CDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY IS IN AFFECT UNTIL 6 PM THIS EVENING...FOR WIND GUSTS EXPECTED TO REACH 25 MPH AT TIMES. THE THREAT OF STRONG THUNDERSTORMS HAS JUST ABOUT ENDED FOR TODAY... AS THE BEST INSTABILITY REMAINS NORTH AND EAST OF ALABAMA. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 432 PM CDT THU SEP 28 2006 ALZ042-282200- LOWNDES- 432 PM CDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 500 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BENTON...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WHITE HALL... BENTON...MOSSES...LOWNDESBORO AND HAYNEVILLE THROUGH 500 PM CDT. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. 61
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT THU SEP 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL N MONTGOMERY 32.35N 86.28W
09/28/2006 E0.88 INCH MONTGOMERY AL EMERGENCY MNGR
DICKINSON DR AND COLESIUM...NUMEROUS ADDITIONAL REPORTS
SIMILAR VICINITY I-65 AND I-85 INTERCHANGE.
&&
MBAERThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533866.